Vol. 8, No. 1, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 7, 1539–1791
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Nonlocal self-improving properties

Tuomo Kuusi, Giuseppe Mingione and Yannick Sire

Vol. 8 (2015), No. 1, 57–114
Abstract

Solutions to nonlocal equations with measurable coefficients are higher differentiable.

Specifically, we consider nonlocal integrodifferential equations with measurable coefficients whose model is given by

nn[u(x)u(y)][η(x)η(y)]K(x,y)dxdy =nfηdxforallη Cc(n),

where the kernel K( ) is a measurable function and satisfies the bounds

1 Λ|x y|n+2α K(x,y) Λ |x y|n+2α

with 0 < α < 1, Λ > 1, while f Llocq(n) for some q > 2n(n + 2α). The main result states that there exists a positive, universal exponent δ δ(n,α,Λ,q) such that for every weak solution u the self-improving property

u Wα,2(n)u W locα+δ,2+δ(n)

holds. This differentiability improvement is a genuinely nonlocal phenomenon and does not appear in the local case, where solutions to linear equations in divergence form with measurable coefficients are known to be higher integrable but are not, in general, higher differentiable.

The result is achieved by proving a new version of the Gehring lemma involving certain families of lifted reverse Hölder-type inequalities in 2n and which is implied by delicate covering and exit-time arguments. In turn, such reverse Hölder inequalities are based on the concept of dual pairs, that is, pairs (μ,U) of measures and functions in 2n which are canonically associated to solutions. We also allow for more general equations involving as a source term an integrodifferential operator whose kernel does not necessarily have to be of order α.

Keywords
elliptic equations, fractional differentiability, nonlocal operators
Mathematical Subject Classification 2010
Primary: 35D10
Secondary: 35R11
Milestones
Received: 19 February 2014
Accepted: 22 October 2014
Published: 15 April 2015
Authors
Tuomo Kuusi
Institute of Mathematics
Aalto University
P.O. Box 11100
FI-00076 Aalto
Finland
Giuseppe Mingione
Dipartimento di Matematica e Informatica
Universitá di Parma
Parco Area delle Scienze 53/a, Campus
I-43100 Parma
Italy
Yannick Sire
Institut de Mathématique de Marseille
CMI-UMR CNRS 7353
Université Aix-Marseille
9 rue F. Joliot Curie
13453 Marseille Cedex 13
France